Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 5, 2005, 4:19 PM CDT for Lubbock County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2005, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 5, 2005, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:08 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 5, 3:08 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 308 PM CDT SUN JUN 5 2005 .SHORT TERM... VISIBLE SATELLITE IMAGERY SHOWING COLD FRONT THAT MOVED THROUGH THE AREA AND INTO THE NORTHERN PERMIAN BASIN AND BIG COUNTRY EARLY THIS MORNING HAS BEGUN TO MOVE NORTHWARD AS A WARM FRONT INTO THE EXTREME SOUTHERN ROW OF COUNTIES IN THE CWA...ROUGHLY FROM BROWNFIELD TO ASPERMONT. IMAGERY ALSO SHOWS ANOTHER BOUNDARY WORKING ITS WAY WESTWARD. WEST TEXAS/TEXAS TECH MESONET OBSERVATIONS SUGGEST THIS IS A SURGE OF MOISTURE. THESE TWO BOUNDARIES LOOK TO SERVE AS POTENTIAL FOCI FOR THUNDERSTORM DEVELOPMENT EARLY THIS EVENING. SATELLITE SHOWING AN EXPANDING CUMULUS FIELD ACROSS THE SOUTHEAST FA NEAR AND NORTH OF THE FRONT WITH TEMP/DEW ROUGHLY MID TO UPPER 80S OVER MID TO UPPER 60S. THE WESTERN BOUNDARY ALSO FORCING SOME CUMULUS...BUT RATHER SPARSE STILL AND VISUAL LOOK SHOWS IT TO HAVE MINOR VERTICAL EXTENT. MODIFIED 12Z SOUNDINGS SUGGESTED THAT UPPER 80S WOULD BE NEEDED TO REACH CONVECTIVE TEMPERATURE...SO CAP MAY BE A PROBLEM THROUGH THE EVENING. WITH BETTER TEMP/DEW COMBINATION THE FAVORED AREA WILL REMAIN THE SOUTHEASTERN ZONES IN SIMILAR FASHION TO THE GFS. WILL HOWEVER HAVE TO WATCH THE SOUTHWESTERN ZONES WITH ITS BOUNDARY AS PREFERED BY THE NAM. IF CAP BREAKS MODIFIED MORNING SOUNDINGS AND PROGGED SOUNDINGS SUGGEST MLCAPES NEAR 4 KJ/KG. ALTHOUGH MID AND UPPER FLOW IS RATHER WEAK THAT AMOUNT OF INSTABLITY SHOULD STILL LEAD TO SEVERE POTENTIAL AND WILL MENTION SUCH IN THE ZONES AND GRIDS. A TRUER DRYLINE BECOMES ESTABLISHED MONDAY AS MOISTURE SURGES WELL TO THE NORTH AND WEST OF THE FA. LOWER LEVEL FLOW PROGGED TO REMAIN BACKED TOWARD S/SSE DURING THE DAY WITH SOME MIXING OF DRIER AIR...BUT KEEPING THE DEW POINT GRADIENT/DRYLINE WEST OF THE FA UNTIL LATE IN THE DAY. MID LEVEL TEMPS PROGGED TO INCREASE SLIGHTLY SO CAP MAY BE A PROBLEM. WILL PLAY BEST CONVERGENCE NEAR THE DRYLINE WITH SLIGHT CHANCE OF THUNDER AFTER 21Z ACROSS THE WESTERN THIRD OF THE AREA. GUIDANCE TEMPS BOTH TONIGHT AND MONDAY LOOK REASONABLE. WILL INCREASE SKY COVER GRIDS BETWEEN 06 AND 18Z AS RICH LOW LEVEL MOISTURE SHOULD LEAD TO SOME LOW CLOUD FORMATION OVERNIGHT. .LONG TERM... MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT...AT LEAST THROUGH THURSDAY WITH A BROAD TROUGH OVER THE WESTERN CONUS AND A RIDGE TO THE EAST. WHERE THEY DIFFER IS ON HANDLING OF SHORTWAVES ROTATING AROUND THE TROUGH THEY BASICALLY HAVE A CUT-OFF LOW MOVING OUT OF THE GREAT BASIN TOWARD THE NORTHERN ROCKIES ON WEDNESDAY AS ANOTHER LOW MOVES SOUTHEAST FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN. BIGGEST DIFFERENCES COME INTO PLAY FROM THURSDAY INTO THE WEEKEND AS ECMWF AND NOGAPS HAVE THIS LOW MOVING SOUTH INTO SOUTHERN CALIFORNIA THURSDAY THEN NORTHEAST ACROSS SOUTHERN NEVADA FRIDAY AND INTO THE CENTRAL ROCKIES ON SATURDAY WITH TROUGH AXIS REMAINING TO THE WEST. THE 05/00Z GFS BRINGS THE LOW EASTWARD AS AN OPEN WAVE ACROSS THE DESERT SOUTHWEST WITH THE TROUGH AXIS NEAR THE TEXAS/NEW MEXICO BORDER LATE FRIDAY AND ACROSS THE FORECAST AREA ON SATURDAY. THE 05/12Z GFS IS SIMILAR ON BRINGING THE LOW EASTWARD INSTEAD OF TO THE NORTHEAST...HOWEVER IS KEEP IT AS A CUT-OFF LOW AND IS MUCH SLOWER WITH TROUGH AXIS OVER NEW MEXICO ON SATURDAY. WILL THUS TREND TOWARD THE ECMWF SOLUTION KEEPING SOUTHWEST FLOW ALOFT AND A SLOSHING DRYLINE NEAR OR ACROSS THE REGION THROUGH THE FORECAST PERIOD. THUS THE ONLY MAJOR CHANGE TO PREVIOUS FORECAST WAS TO RAISE AFTERNOON AND EVENING POPS NEXT FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 91 59 91 / 10 20 20 10 TULIA 64 91 63 91 / 20 10 20 10 PLAINVIEW 65 90 65 92 / 20 10 20 10 LEVELLAND 67 89 66 95 / 20 20 20 10 LUBBOCK 67 90 68 93 / 20 10 20 10 BROWNFIELD 68 91 68 96 / 20 20 20 10 CHILDRESS 67 93 70 93 / 20 10 20 20 SPUR 70 90 70 93 / 30 10 20 20 ASPERMONT 71 92 72 95 / 30 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 07/08
Hazardous weather outlook, Jun 5, 11:30 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN JUN 5 2005 TXZ021>044-061630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ACROSS PORTIONS OF THE SOUTH AND ROLLING PLAINS...GENERALLY EAST OF A LINE FROM LEVELLAND TO BROWNFIELD. THE SLIGHT RISK INCLUDES THE LUBBOCK METROPOLITAN AREA. ABUNDANT LOW LEVEL MOISTURE WILL MOVE BACK INTO THE REGION THIS AFTERNOON AND EVENING ALONG A NEARLY STATIONARY COLD FRONT LOCATED JUST TO THE SOUTH OF A LINE FROM ODONNELL TO ASPERMONT. THE FRONT WILL PUSH NORTHWARD AS A WARM FRONT THIS AFTERNOON AND ALLOW MOISTURE TO RETURN TO THE AREA...AS WELL AS PROVIDE A LIFTING MECHANISM TO GENERATE ISOLATED SEVERE THUNDERSTORMS. THROUGH THE MID AFTERNOON HOURS...THUNDERSTORM ACTIVITY WILL BE CAPPED BY WARMER AIR ABOVE THE SURFACE. THE CAP WILL BE BROKEN THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. THE THREAT OF THUNDERSTORM DEVELOPMENT THIS EVENING WILL FOLLOW THE MOVEMENT OF THE FRONT AND DEEPER MOISTURE FARTHER TO THE NORTH. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...FROM MONDAY THROUGH FRIDAY. AT THIS TIME...THURSDAY AND FRIDAY HAVE THE HIGHEST POTENTIAL FOR ORGANIZED STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER 4 PM. LAMARRE
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:53 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 39 min |
| Jun 5, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 55 min |
| Jun 5, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 63 min |
| Jun 5, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 61 min |
| Jun 5, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 47 min |
| Jun 5, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 67 min |
| Jun 5, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 66 min |
| Jun 5, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 64 min |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 37 min |
| Jun 5, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 65 min |
| Jun 5, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 62 min |
| Jun 5, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Jun 5, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 55 min |
| Jun 5, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | King | 66 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 60 min |
| Jun 5, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.